Arkansas, 2010Tornado and Damaging Winds in Arkansas, May 13, 2010
May 13, 2010 · NWS TSA · 17 events in 4 counties and zones
A line of severe thunderstorms moved into northwestern Arkansas during the early morning hours on May 13. These storms produced damaging wind and a tornado.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $68,000
- Crop damage
- None recorded
- Events
- 17
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A line of severe thunderstorms moved into northwestern Arkansas during the early morning hours on May 13. These storms produced damaging wind and a tornado. Severe thunderstorms redeveloped that afternoon with several damaging wind events resulting from those storms.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at May 13, 2:50 AM CST, 2 hours 30 minutes earlier.
Area forecast discussion, May 13, 2:50 AM CST, 2 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
350 AM CDT THU MAY 13 2010
.DISCUSSION...
WIDESPREAD CONVECTION WILL CONTINUE ALONG ADVANCING FRONTAL
BOUNDARY THROUGH TODAY...WITH PRE-FRONTAL AIRMASS MAINTAINING
SUFFICIENT INSTABILITY AND WEAK ENOUGH INHIBITION THAT POCKETS OF
STRONG TO SEVERE WINDS ARE POSSIBLE. SO FAR THE HEAVIEST RAINS
HAVE BEEN PROGRESSIVE ENOUGH TO LIMIT FLOODING RISK AT LEAST IN
THE SHORT TERM. TEMPERATURES WILL FALL SHARPLY BEHIND THE FRONT
WITH EARLY DAY HIGH TEMPS EXPECTED FOR EASTERN LOCATIONS.
FRONTAL BOUNDARY CLEARS THE FORECAST AREA TONIGHT HOWEVER UPGLIDE
STRENGTHENS LATER TONIGHT WITH ADDITIONAL SHOWERS AND STORMS
EXPECTED TO DEVELOP. PRECIP FOCUS SHOULD SHIFT MOSTLY SOUTHWARD ON
FRIDAY...WITH A STRONGER WAVE MOVING TOWARD THE PLAINS ON
SATURDAY. FRONTAL BOUNDARY TO LIFT NORTHWARD IN ADVANCE OF THE
WAVE AGAIN SUPPORTING PRECIP CHANCES WITH A MORE UNSTABLE AIRMASS
OVERSPREADING THE AREA BY SATURDAY NIGHT INTO SUNDAY. THIS WILL
COINCIDE WITH THE PASSAGE OF THE UPPER WAVE WITH ADDITIONAL ROUNDS
OF CONVECTION LIKELY AS IT PASSES BY SUNDAY NIGHT. IT REMAINS
UNCLEAR JUST HOW WELL INSTABILITY AND WIND SHEAR WILL COUPLE
DURING THIS TIMEFRAME...HOWEVER SHOULD ANY UPTICK IN SEVERE
WEATHER RISK DEVELOP IT WOULD LIKELY ACCOMPANY THE PASSAGE OF THIS
WAVE.
THE ASSOCIATED COLD FRONT WILL SWEEP THROUGH THE AREA WITH A MORE
STABLE AIRMASS FOLLOWING...HOWEVER PRECIP CHANCES REMAIN IN THE
FORECAST AS NORTHWESTERLY FLOW DEVELOPS OVERHEAD WITH VARIOUS
MODELS DEVELOPING PRECIP WITHIN THIS FLOW PATTERN. IT STILL
APPEARS THAT BY LATER NEXT WEEK UPPER RIDGING WILL BEGIN TO EXPAND
NORTHWARD WHICH WOULD YIELD A LESS ACTIVE PATTERN.
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 64 56 75 61 / 70 60 30 70
FSM 79 63 76 61 / 50 60 60 70
MLC 75 60 75 63 / 60 60 60 60
BVO 63 51 76 57 / 70 40 20 70
FYV 74 57 73 57 / 60 80 60 60
BYV 75 57 71 54 / 50 80 60 60
MKO 73 58 73 61 / 70 70 60 70
MIO 68 54 75 57 / 80 60 20 60
F10 66 57 73 61 / 70 70 60 60
HHW 81 62 78 64 / 50 40 70 60
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&
SHORT TERM...22
LONG TERM....07
Hazardous weather outlook, May 13, 4:08 AM CST, 1 hour 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
508 AM CDT THU MAY 13 2010
ARZ001-002-010-011-019-020-029-OKZ049-053>076-141000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
508 AM CDT THU MAY 13 2010
THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.
.DAY ONE...TODAY AND TONIGHT.
SEVERE THUNDERSTORM.
RISK...SIGNIFICANT.
AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...ONGOING.
FLASH FLOOD.
RISK...ELEVATED.
AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...ONGOING.
HEAVY RAIN.
RISK...ELEVATED.
AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...ONGOING.
DISCUSSION...
A LINE OF SEVERE THUNDERSTORMS IS ONGOING THIS MORNING ACROSS
PORTIONS OF EASTERN OKLAHOMA...AND IS EXPECTED TO CONTINUE TO
PROGRESS EASTWARD DURING THE MORNING HOURS. DAMAGING WIND GUSTS
AND PERIODS OF HEAVY RAIN WILL BE THE MAIN THREATS WITH THIS LINE
OF THUNDERSTORMS.
SHOWERS AND THUNDERSTORMS ARE EXPECTED TO CONTINUE FOR MUCH OF THE
DAY AND INTO THE OVERNIGHT...AS A COLD FRONT PUSHES THROUGH THE
REGION. THE SEVERE WEATHER THREAT IS EXPECTED TO DIMINISH DURING
THE LATE MORNING AND AFTERNOON AS THE COLDER AIR MOVES INTO THE
AREA. THE HEAVY RAIN THREAT WILL REMAIN HOWEVER.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
ACTIVATION OF THE REGIONAL SPOTTER NETWORK LIKELY.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
FRIDAY AND SATURDAY...THUNDERSTORM POTENTIAL...HEAVY RAIN POTENTIAL.
SUNDAY...THUNDERSTORM POTENTIAL.
MONDAY...NO HAZARDS.
TUESDAY AND WEDNESDAY...THUNDERSTORM POTENTIAL.
EXTENDED DISCUSSION...
AN ACTIVE PERIOD WILL REMAIN ACROSS THE AREA THROUGH THE
WEEKEND...WITH HEAVY RAIN BEING THE PRIMARY THREAT. WIDESPREAD
SEVERE WEATHER IS NOT EXPECTED...BUT ISOLATED SEVERE STORMS CANNOT
BE RULED OUT. THUNDERSTORMS WILL AGAIN ENTER THE FORECAST FOR THE
MIDDLE OF NEXT WEEK AS SOUTH WINDS MAKE A RETURN TO THE AREA.
WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.In the hours before
Special weather statement, May 13, 4:24 AM CST, 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
524 AM CDT THU MAY 13 2010
OKZ065-071-073-131115-
MCINTOSH OK-OKFUSKEE OK-PITTSBURG OK-
524 AM CDT THU MAY 13 2010
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 615 AM CDT
FOR THE FOLLOWING COUNTIES...
IN EAST CENTRAL OKLAHOMA
SOUTHEASTERN OKFUSKEE
IN SOUTHEAST OKLAHOMA
SOUTHWESTERN MCINTOSH AND PITTSBURG
AT 524 AM CDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 9 MILES SOUTH OF WELEETKA TO 4 MILES SOUTHWEST OF
ARPELAR TO 11 MILES SOUTH OF ASHLAND...MOVING NORTHEAST AT 45 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED BY THESE STORMS INCLUDE...
WELEETKA...EUFAULA...HANNA...RAIFORD...VIVIAN...STIDHAM...
MCALESTER...KIOWA...BLANCO...ASHLAND...SAVANNA...HARTSHORNE...
HAYWOOD...ALDERSON...KREBS...SCIPIO...BLOCKER...CROWDER...INDIANOLA
AND CANADIAN.
THESE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT
WEATHER ADVISORY IS UPGRADED TO A WARNING.
LAT...LON 3539 9559 3512 9550 3460 9558 3459 9588
3468 9589 3469 9610 3505 9609 3509 9607
3516 9599 3529 9599 3529 9618 3536 9620
TIME...MOT...LOC 1024Z 244DEG 39KT 3523 9610 3493 9598
3463 9607Local storm report, May 13, 4:27 AM CST, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
527 AM CDT THU MAY 13 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0455 AM TSTM WND DMG TULSA 36.13N 95.92W
05/13/2010 TULSA OK TRAINED SPOTTER
NUMEROUS REPORTS OF POWER OUTAGES AND DAMAGE TO HOMES
FROM TREES FALLING ON THEM.
&&
KAHLocal storm report, May 13, 4:44 AM CST, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
544 AM CDT THU MAY 13 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 AM TSTM WND GST 6 SE BROKEN ARROW 35.99N 95.71W
05/13/2010 E65.00 MPH WAGONER OK NWS EMPLOYEE
0525 AM TSTM WND GST 3 SSE INOLA 36.11N 95.49W
05/13/2010 M58.00 MPH ROGERS OK MESONET
0530 AM TSTM WND GST CHOUTEAU 36.19N 95.34W
05/13/2010 E60.00 MPH MAYES OK EMERGENCY MNGR
&&
KAHLocal storm report, May 13, 4:52 AM CST, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
552 AM CDT THU MAY 13 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0515 AM TSTM WND DMG VERDIGRIS 36.23N 95.69W
05/13/2010 ROGERS OK LAW ENFORCEMENT
ROOF BLOWN OFF A HOUSE. POWER LINES DOWN.
&&
KAHLocal storm report, May 13, 4:58 AM CST, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
558 AM CDT THU MAY 13 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0510 AM TSTM WND GST 3 E BROKEN ARROW 36.05N 95.74W
05/13/2010 E60 MPH WAGONER OK EMERGENCY MNGR
REPORTED NEAR THE JUNCTION OF HIGHWAY 51 AND THE CREEK
TURNPIKE
&&
KAHSpecial weather statement, May 13, 5:05 AM CST, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
605 AM CDT THU MAY 13 2010
OKZ070>075-131145-
HASKELL OK-LATIMER OK-MCINTOSH OK-MUSKOGEE OK-PITTSBURG OK-SEQUOYAH
OK-
605 AM CDT THU MAY 13 2010
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 645 AM CDT
FOR THE FOLLOWING COUNTIES...
IN EAST CENTRAL OKLAHOMA
SOUTHEASTERN MUSKOGEE AND NORTHWESTERN SEQUOYAH
IN SOUTHEAST OKLAHOMA
MCINTOSH...HASKELL...EASTERN PITTSBURG AND LATIMER
AT 605 AM CDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM VIVIAN TO 2 MILES SOUTHEAST OF BLOCKER TO 11 MILES
SOUTHWEST OF HAILEYVILLE...MOVING NORTHEAST AT 40 MPH. SOME LOCATIONS
THAT WILL BE AFFECTED BY THESE STORMS INCLUDE...MCCURTAIN...
STIGLER...LEQUIRE...KINTA...ENTERPRISE...WHITEFIELD...KEOTA...
TAMAHA...GORE...WILBURTON...HIGGINS...DAMON...RED OAK...EUFAULA...
VIVIAN...STIDHAM...HARTSHORNE...BLOCKER...CROWDER...QUINTON...
CANADIAN...BRIARTOWN...PORUM...WARNER AND WEBBERS FALLS.
THESE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT
WEATHER ADVISORY IS UPGRADED TO A WARNING.
LAT...LON 3564 9509 3531 9489 3490 9506 3460 9578
3501 9561 3534 9582
TIME...MOT...LOC 1105Z 243DEG 36KT 3530 9567 3505 9551
3473 9565Thunderstorm Wind, Benton
- When
- May 13, 5:20 AM CST
- Where
- Benton County, Gravette
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $50,000
- Reported by
- Newspaper
- Coordinates
- 36.420, -94.450
Strong thunderstorm wind damaged several poultry houses and snapped trees near town.
Tornado, Washington
- When
- May 13, 5:24 AM CST
- Where
- Washington County, 2 mi NW of Savoy
- Rating
- EF1
- Path length
- 0.1 mi
- Path width
- 75 yd
- Reported by
- Broadcast Media
- Coordinates
- 36.120, -94.355
A KNWA meteorologist reported that a tornado uprooted trees and snapped large limbs. The maximum wind speed in the tornado based on this damage was about 90 mph.
Thunderstorm Wind, Benton
- When
- May 13, 5:30 AM CST
- Where
- Benton County, Bentonville
- Measured
- 56 kt (64 mph) estimated gust
- Reported by
- Public
- Coordinates
- 36.370, -94.220
Strong thunderstorm wind snapped large limbs from several maple trees.
Thunderstorm Wind, Washington
- When
- May 13, 5:33 AM CST
- Where
- Washington County, 2 mi SSW of Elm Spgs
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $4,000
- Reported by
- Broadcast Media
- Coordinates
- 36.173, -94.244
Strong thunderstorm wind blew down several power poles.
Thunderstorm Wind, Washington
- When
- May 13, 5:37 AM CST
- Where
- Washington County, Springdale
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Public
- Coordinates
- 36.180, -94.130
Strong thunderstorm wind blew down trees.
Thunderstorm Wind, Benton
- When
- May 13, 5:42 AM CST
- Where
- Benton County, 1 mi WSW of Pea Ridge
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Public
- Coordinates
- 36.444, -94.137
Strong thunderstorm wind blew down large tree limbs.
Thunderstorm Wind, Benton
- When
- May 13, 5:48 AM CST
- Where
- Benton County, 2 mi WNW of Best
- Measured
- 56 kt (64 mph) estimated gust
- Reported by
- Public
- Coordinates
- 36.241, -93.913
Strong thunderstorm wind blew down trees.
Thunderstorm Wind, Benton
- When
- May 13, 5:50 AM CST
- Where
- Benton County, 5 mi SE of Garfield
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Public
- Coordinates
- 36.399, -93.906
Strong thunderstorm wind blew down numerous large tree limbs.
Thunderstorm Wind, Madison
- When
- May 13, 6:00 AM CST
- Where
- Madison County, 3.93 mi ENE of Clifty
- Measured
- 56 kt (64 mph) estimated gust
- Reported by
- Public
- Coordinates
- 36.260, -93.740
Strong thunderstorm wind blew down two large trees and numerous large limbs.
Thunderstorm Wind, Madison
- When
- May 13, 6:00 AM CST
- Where
- Madison County, 4.14 mi WNW of Rockhouse
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 36.300, -93.740
Strong thunderstorm wind blew down large trees.
Thunderstorm Wind, Crawford
- When
- May 13, 12:55 PM CST
- Where
- Crawford County, 3 mi WNW of Natural Dam
- Measured
- 56 kt (64 mph) estimated gust
- Reported by
- Public
- Coordinates
- 35.667, -94.449
Strong thunderstorm wind blew down several trees just southeast of the Davidson community, along Highway 59.
Thunderstorm Wind, Washington
- When
- May 13, 1:20 PM CST
- Where
- Washington County, Winslow
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Post Office
- Coordinates
- 35.800, -94.130
Strong thunderstorm wind blew down large tree limbs.
Thunderstorm Wind, Madison
- When
- May 13, 1:34 PM CST
- Where
- Madison County, Crosses
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Emergency Manager
- Coordinates
- 35.870, -93.920
Strong thunderstorm wind blew down several trees and power poles.
Thunderstorm Wind, Madison
- When
- May 13, 1:50 PM CST
- Where
- Madison County, Huntsville
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Public
- Coordinates
- 36.080, -93.730
Strong thunderstorm wind blew out several windows at the Huntsville Middle School.
Thunderstorm Wind, Madison
- When
- May 13, 1:53 PM CST
- Where
- Madison County, Witter
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $5,000
- Reported by
- County Official
- Coordinates
- 35.930, -93.680
Strong thunderstorm wind damaged the roof of a feed store.
Thunderstorm Wind, Madison
- When
- May 13, 1:55 PM CST
- Where
- Madison County, Aurora
- Measured
- 56 kt (64 mph) estimated gust
- Reported by
- County Official
- Coordinates
- 36.000, -93.700
Strong thunderstorm wind blew down several large trees.
Thunderstorm Wind, Madison
- When
- May 13, 2:00 PM CST
- Where
- Madison County, 5 mi S of Huntsville
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Law Enforcement
- Coordinates
- 36.008, -93.730
Strong thunderstorm wind damaged a barn on Highway 23 south of Huntsville.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Hail in Oklahoma, May 13, 20104 injured · $2.8 million · EF2 · 46 events
- Tornadoes and Flash Flooding in Missouri, May 13 to 15, 2010$608,000 · EF1 · 29 events
- Flooding in Iowa, May 13 to 15, 2010$500,000 · 2 events
- Flooding in Illinois, May 13 to 16, 2010$500,000 · 2 events
- Flood in Iowa, May 13 to 15, 2010$500,000 · 1 event
- Flood in Iowa, May 13 to 17, 2010$500,000 · 1 event
- Flood in Iowa, May 13 to 22, 2010$500,000 · 1 event
- Flood in Missouri, May 13 to 15, 2010$500,000 · 1 event
- Flood in Missouri, May 13, 2010$250,000 · 1 event
- Flood in Iowa, May 13, 2010$250,000 · 1 event
- Flash Flooding and Flooding in Texas, May 13 to 14, 20101 injured · $38,000 · 1.75 in hail · 21 events
- Hail and Damaging Winds in Arkansas, May 13, 2010$27,000 · 1 in hail · 10 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 237851, 237391, 227955, 227956, 227957, 227958, 227966, 227968, 227970, 227972, 227973, 227974, 227976, 227977, 227978, 227980, 227981.